MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Insufficient Information (4580)
Date of Event 06/23/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
An implant registration card was received which had written on it, ¿patient deceased.¿ obituary confirmed death date of (b)(6) 2024.
 
Additional Manufacturer Narrative
The manufacturing records for onxace-23 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.An onxace-23 sn (b)(6) was implanted on (b)(6) 2024 in a 56-year-old male.Device tracking was notified on (b)(6) 2024 via a notation on the device registration card that the patient was deceased.An investigation was started, and additional information was requested and received on (b)(6) 2024 that the patients cause of death was secondary myocardial infarction from embolization of vegetation in the common trunk coronary.The patient was being treated for endocarditis at the time of implant.The valve was not returned for inspection and no medical records were provided for this event.However, based on the surgeon¿s statement, we can conclude the cause of death was a myocardial infarction secondary to vegetation thromboembolism while being treated for endocarditis.Therefore, we can conclude that the valve itself did not contribute to this unfortunate clinical outcome.Although there is no evidence of valve involvement, the instructions for use for the on-x valve lists death as a possible complication of mechanical heart valve replacement [ifu].Predictions of operative mortality after aortic valve replacement surgery show an operative mortality rate of (b)(4) (bowdish).Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.References: bowdish, et al., the society of thoracic surgeons' adult cardiac surgery database: 2020 update on outcomes and research, ann thorac surg 2020;109:1646-1655.On-x instructions for use including aortic valve inr 1.5-2.0 update.Http://www.Onxlti.Com/ifu.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key19752555
Report Number1649833-2024-00039
Device Sequence Number6586325
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public851788001464
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexMale